Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 10, 2018, 10:40 AM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2018, 10:40 AM MDT (16:40 UTC)
- Expired
- Jul 10, 2018, 1:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Hidalgo County, NM
The radar
The Tucson radar (KEMX), 197 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:00 AM MDT | FLASH FLOOD | Redrock, NM | PUBLIC REPORT VIA FACEBOOK STATE THAT REDROCK RECEIVED AROUND 3.5 INCHES OF RAIN AND THAT SOME ROADS WERE IMPASSALBE. |
| Jul 10, 11:00 AM MDT | HEAVY RAIN 3.1 | 1 Nne Redrock, NM | |
| Jul 10, 11:00 AM MDT | HEAVY RAIN 3.5 | Redrock, NM | PUBLIC REPORT VIA FACEBOOK STATE THAT REDROCK RECEIVED AROUND 3.5 INCHES OF RAIN AND THAT SOME ROADS WERE IMPASSALBE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 4.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WGUS54 KEPZ 101640
FFWEPZ
NMC017-023-101930-
/O.NEW.KEPZ.FF.W.0006.180710T1640Z-180710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
1040 AM MDT TUE JUL 10 2018
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Southwestern Grant County in south central New Mexico...
Northern Hidalgo County in southwestern New Mexico...
* Until 130 PM MDT.
* At 1037 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall totals of 1 to 2
inches in the last two hours have likely fallen. NM-464 between
Lordsburg and Red Rock will likely see flooding for the next
several hours.
* Some locations that will experience flooding include...
Redrock.
LAT...LON 3273 10870 3268 10861 3255 10868 3257 10875
3261 10883 3265 10883 3268 10878 3270 10874
$$
TSB1 follow-up statement
515
WGUS74 KEPZ 101926
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
126 PM MDT TUE JUL 10 2018
NMC017-023-101933-
/O.EXP.KEPZ.FF.W.0006.000000T0000Z-180710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant NM-Hidalgo NM-
126 PM MDT TUE JUL 10 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GRANT AND NORTHERN
HIDALGO COUNTIES WILL EXPIRE AT 130 PM MDT...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed any remaining road closures. Water
may still be flowing over NM-242 at the low water crossing near Red
Rock. Waters will continue to recede as we move later into the
afternoon.
LAT...LON 3273 10870 3268 10861 3255 10868 3257 10875
3261 10883 3265 10883 3268 10878 3270 10874
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:55 AM MDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 2:55 AM MDT, 7 hours 45 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 255 AM MDT Tue Jul 10 2018 .SYNOPSIS... Moist unstable air will continue to flow into southern New Mexico and west Texas while upper disturbances move into the region. This weather pattern will generate showers and thunderstorms over much of the area through the next seven days. Locally heavy rains are possible which may cause flooding over a few locations. && .DISCUSSION... Monsoonal weather situation will persist over much of the forecast period. At the surface broad area of low pressure associated with thermal/heat low will cover much of the western United States with high pressure over the southern plains and central Texas most of the period. This pattern will induce easterly...southeast and southerly winds in the boundary layer with transport of abundant moisture sustaining dewpoints in the 50s and lower 60s most locations. In the upper levels large ridge aloft will be aligned on an east to west axis from the mid west across the central Rockies into the Great Basin. Resultant circulation will support south to southeast flow around 700 mb much of the period with attendant moisture transport. In addition weak disturbances from the east will occasionally move into the CWA. Precipitable water should therefore stay above normal and range from around 1.2 to 1.5 inches. Extensive cloud cover will limit diurnal warming but little convective inhibition expected and afternoon CAPE's forecasted to be around 600 to 1200 J/kg. the limited heating plus areas of upslope flow around high terrain should therefore prove sufficient for generally scattered storm coverage with any embedded upper waves further enhancing activity. The high water vapor content plus slow storm movement and indicate potential for heavy rains over several areas each day, especially given the wind profiles occasionally favor some back building of convective cells. Thus primary weather hazard will be flash flooding. Longer range guidance show upper ridge to the north dropping southward. This may cause some decrease in storm coverage early next week. && .AVIATION...valid 10/12z-11/12z. Moist unstable air will continue flowing into the region with a few areas of MVFR or IFR ceilings and visibility in showers and thunderstorms. Otherwise skies generally SCT-BKN040-060 and BKN- OVC070-120. Winds speeds mostly 5-15kt with gusts to 30 kt near thunderstorms. && .FIRE WEATHER... Moist unstable air will continue to flow into southern New Mexico and west Texas while upper disturbances move into the region. This weather pattern will generate showers and thunderstorms over much of the area through the next five days. Locally heavy rains are possible which may cause flooding over a few locations. Temperatures will remain around 5 degrees below normal with wind speeds around 5 to 15 mph each day. Overall situation should reduce the fire danger across the area. && .PRELIMINARY POINT TEMPS/POPS... El Paso 89 71 90 72 / 30 40 20 30 Sierra Blanca 86 66 88 67 / 30 40 30 30 Las Cruces 87 67 88 68 / 30 40 20 40 Alamogordo 86 68 88 69 / 30 30 20 30 Cloudcroft 63 49 66 53 / 40 40 40 50 Truth or Consequences 87 68 88 69 / 20 30 30 30 Silver City 80 59 80 62 / 40 50 50 40 Deming 87 67 88 67 / 30 40 30 30 Lordsburg 87 68 87 67 / 40 50 40 40 West El Paso Metro 89 70 89 72 / 30 40 20 30 Dell City 89 67 91 68 / 30 40 30 30 Fort Hancock 89 70 91 71 / 30 40 30 30 Loma Linda 84 64 86 66 / 30 40 30 30 Fabens 89 68 90 69 / 30 40 20 30 Santa Teresa 88 68 90 70 / 30 40 20 30 White Sands HQ 87 69 88 71 / 30 40 20 40 Jornada Range 88 66 89 68 / 30 40 20 40 Hatch 88 67 89 68 / 30 40 20 40 Columbus 89 70 90 69 / 30 40 30 30 Orogrande 87 69 89 71 / 30 40 20 30 Mayhill 71 55 75 57 / 40 40 40 40 Mescalero 72 55 76 57 / 40 40 40 50 Timberon 71 54 75 57 / 40 40 40 40 Winston 80 56 81 58 / 30 30 50 40 Hillsboro 84 62 84 64 / 40 50 50 40 Spaceport 86 66 87 68 / 20 30 20 30 Lake Roberts 80 52 79 54 / 40 50 50 40 Hurley 83 60 82 63 / 40 50 40 40 Cliff 86 60 84 59 / 40 50 50 50 Mule Creek 84 60 83 63 / 40 50 40 50 Faywood 83 63 83 64 / 40 50 40 40 Animas 88 67 87 66 / 40 50 40 40 Hachita 87 66 87 66 / 40 50 40 40 Antelope Wells 87 66 87 65 / 40 50 40 40 Cloverdale 84 63 83 63 / 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Jul 9, 11:28 AM MDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1128 AM MDT Mon Jul 9 2018 NMZ401>417-TXZ418>424-101730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1128 AM MDT Mon Jul 9 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will occur this afternoon and evening. rainfall amounts of 0.25 to 1 inch will be possible. A few isolated locations could receive up to 2 inches of rain. This heavy rain may lead to flooding of low water crossings and a few flood prone areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible each day through the weekend. rainfall totals of 1 to 2 inches will be possible in isolated locations each day. This heavy rainfall could lead to some isolated flooding of low water crossings and flood prone areas. .SPOTTER INFORMATION STATEMENT... If spotters see any flooding or heavy excessive rainfall reports; please call them into the office via our 800 spotter number or send the report via Twitter using our office username @NWSElPaso
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:47 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Jul 10, 9:54 AM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Jul 10, 4:14 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.